FDA approved NuvaRing despite experts’ safety concerns Vanity Fair published an excellent article about the dangers of NuvaRing in January 2014
In March, 2014 Jim Doyle wrote an article in the St. Louis Post-Dispatch about NuvaRing and the women who were affected. He also went into the details of the lawsuit filed against Merck. One of the young women was La Monica Green, who at age 17 started using NuvaRing. Just several weeks after she began using the ring, she died.
Jim Doyle goes on to identify others who were injured or died while using NuvaRing. These women are:
Dana Jenn, was 40 years old at the time of her death. Her daughter Sarah M. Jenn, now a resident pediatric physician, who was interviewed for the article, was 19 when her mother died.
Jenn noted, according to Jim Doyle, that her mother was a healthy, long-distance runner with no history of blood clots.
Jenn said the wrongful death case she filed on behalf of her mother had a purpose. “This lawsuit wasn’t about punishing anyone or any kind of personal gain,” Jenn said. “I thought it was important to add her voice to all the other women who had a bad outcome from this drug. If this was happening to lots of women, it needed to be heard.”
Janis Mitchell-McGuire, of East St. Louis. According to the article, “she began using NuvaRing at age 28 in February 2004. She suffered a massive pulmonary embolism in August of that year, which resulted from blood clots throughout her body. Mitchell- McGuire was hospitalized twice for her condition, and told to take anticoagulants to prevent further blood clots.”
“No one’s willing to accept blame or to admit blame, but my life has been turned upside down,” Mitchell-McGuire said in the article. “For anyone who takes this drug, read the label and know your risk, because it can cause lifelong damage.”
IMPORTANT: Information shared on this website is not intended to take the place of the discussion that you should have with your doctor or health provider. Do not stop using your current birth control product prior to consulting your doctor.